Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Apr 19, 2006, 8:22 PM CDT for Cullman County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2006, 8:22 PM CDT (01:22 UTC)
- Expired
- Apr 19, 2006, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 98 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:35 PM CDT | FLASH FLOOD | Hanceville, AL | WATER REPORTED UP TO 1 FOOT DEEP ON EDMONDSON ROAD IN DOWNTOWN HANCEVILLE. |
| Apr 19, 9:37 PM CDT | FLASH FLOOD | Hanceville, AL | RESIDENT NEAR THE CHEVRON AND KFC IN HANCEVILLE REPORTS TWO ROADS WITH FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 200125
FFWHUN
ALC043-200415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
822 PM CDT WED APR 19 2006
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CULLMAN COUNTY IN NORTH CENTRAL ALABAMA
* UNTIL 1115 PM CDT
* AT 822 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS NEAR HANCEVILLE...AS WELL AS ACROSS
EXTREME SOUTHERN CULLMAN COUNTY...AROUND WILBURN AND ARKADELPHIA.
THE THUNDERSTORMS WITH TORRENTIAL RAIN ARE MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
GOOD HOPE AND HANCEVILLE.
WILBURN AND ARKADELPHIA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3418 8676 3408 8701 3404 8710 3391 8709
3386 8696 3396 8679 3415 8656
$$
DJN2 follow-up statements
000
WGUS74 KHUN 200301
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1000 PM CDT WED APR 19 2006
ALC043-200415-
CULLMAN AL-
1000 PM CDT WED APR 19 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
CULLMAN COUNTY...
EMERGENCY MANAGEMENT AND WHNT TV HAVE REPORTED THAT FLASH FLOODING
CONTINUES IN HANCEVILLE. COVERAGE OF THUNDERSTORMS HAS DECREASED IN
THE LAST 30 MINUTES. HOWEVER...HEAVY RAINFALL PRODUCING
THUNDERSTORMS CONTINUE TO DEVELOP IN WESTERN AND PARTS OF CENTRAL
CULLMAN COUNTY. A DECREASING TREND IS EXPECTED IN THE NEXT ONE HOUR
OR SO. HOWEVER...THE THREAT FOR FLASH FLOODING IS CERTAINLY HIGH AS
RUNOFF OF 3 TO 5 INCHES OF RAINFALL CONTINUES...WITH LOCALLY ANOTHER
1 TO 2 INCHES OF RAINFALL POSSIBLE.
THE FOLLOWING CITIES ARE AT MOST RISK FOR FLASH FLOODING.
HANCEVILLE.
WILBURN.
GOOD HOPE.
BREMEN.
GARDEN CITY.
ARKADELPHIA.
SMALL CREEKS AND STREAMS WHICH USUALLY FLOOD SHOULD BE AVOIDED IF
TRAVELING. THOSE CREEKS AFFECTED BY HEAVY RAINS THIS EVENING
INCLUDE BUT ARE NOT LIMITED TO...
THE SIPSEY FORK.
SULLIVAN CREEK.
BOYD CREEK.
TOWN CREEK.
DUCK CREEK.
MULBERRY FORK.
AUSTIN CREEK.
WHALEY MILL CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3418 8676 3408 8701 3404 8710 3391 8709
3386 8696 3396 8679 3415 8656
$$
KULA000
WGUS74 KHUN 200336
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1035 PM CDT WED APR 19 2006
ALC043-200415-
CULLMAN AL-
1035 PM CDT WED APR 19 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
CULLMAN COUNTY...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
REDEVELOPING ACROSS SMITH LAKE AND MUCH OF SOUTHWEST CULLMAN
COUNTY. THESE STORMS ARE SLOWLY MOVING SOUTHEAST AT 15 MPH...WITH
REDEVELOPMENT EXPECTED THROUGH AT LEAST 11:15 PM.
ONE HOUR RAINFALL OF 1 TO 2 INCHES HAS OCCURRED IN SOUTHWEST CULLMAN
COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE
IN THE WARNED AREA...ESPECIALLY ACROSS SOUTHWEST CULLMAN COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3418 8676 3408 8701 3404 8710 3391 8709
3386 8696 3396 8679 3415 8656
$$
KULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 3:35 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 19, 3:35 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 335 PM CDT WED APR 19 2006 .DISCUSSION... A BUSY TIME FOR EASTERN PORTIONS OF THIS PART OF THE TENNESSEE VALLEY TODAY. STRONG CONVECTION CONTINUES OVER OUR SE COUNTY WARNING AREA WITH NEW TORNADO WATCH #210 IN EFFECT FOR CULLMAN...MARSHALL... MORGAN...AND DEKALB COUNTIES UNTIL 9 PM CDT. UNSEASONABLY WARM TEMPS AND MUGGY CONDITIONS CONTINUED ACROSS THE TENN VALLEY...WITH 3 PM TEMPS NOW RANGING FROM A RAIN COOLED 70 AT FT PAYNE...TO THE LOWER 90S ELSEWHERE. THE CONVECTIVE COMPLEX THAT PASSED TO THE NORTH OF THIS REGION EARLIER TODAY HAS LEFT AN OUTFLOW BOUNDARY PRESENT FROM NORTH OF TUPELO AROUND VINEMONT AND SOUTH OF ROME GEORGIA. DESPITE THE WARM TEMPS AND MOSTLY SUNNY SKIES OUT WEST...A LAYER OF SLIGHTLY WARMER TEMPS ALOFT HAS KEPT THIS AREA FROM GOING CONVECTIVE THUS FAR. BUT FURTHER EAST NEAR STRONGER CONVECTION AND FRESHER BOUNDARIES...STRONG TO SEVERE T-STORMS CONTINUED FROM EAST OF VINEMONT TO THE ATLANTA AREA. FOR THE SHORT TERM...A WNW FLOW ALOFT AND A GENERAL SOUTHWARD MOVEMENT OF THE CONVERGENCE AXIS AND BOUNDARY SHOULD HELP SEVERE CONVECTION MOVE SOUTH OF OUR AREA OVER NE ALABAMA BY THE EARLY EVENING. THUS HAVE GONE WITH A SLIGHT CHANCE OF PRECIP FOR THE WEST AND EASTERN COUNTIES...TO A LOW END CHANCE FOR OUR TENN COUNTIES AND NE ALABAMA. TOMORROW...IT LOOKS LIKE A REPEAT OF TODAYS ACTIVE WEATHER. SOME THINGS TO KEEP IN MIND...WHETHER CONVECTION WILL DEVELOP OVERNIGHT AND MOVE EASTWARD TOWARD THE VALLEY. THIS WILL SET THE STAGE ON WHAT AREAS ARE AFFECTED DURING THURSDAY. A COLD FRONT IS STILL SET TO MOVE ACROSS THE REGION DURING EARLY SAT...WITH A SLIGHT DRYING TREND IN STORE FOR PART OF THE WEEKEND. AFTER A BREAK RAIN WISE LATE SAT AND SUNDAY...MOISTURE AND A CHANCE OF SHOWERS RETURNS FOR NEXT MON AND EARLY NEXT WEEK. FEW CHANGES WERE MADE TO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 64 82 62 79 / 30 40 40 60 SHOALS 64 82 62 79 / 30 40 40 60 CULLMAN 62 82 63 79 / 30 40 40 60 FAYETTEVILLE 62 80 61 78 / 30 40 40 60 FORT PAYNE 64 81 61 77 / 30 40 40 60 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && BOYD
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT WED APR 19 2006 ALZ001>010-016-TNZ076-096-097-200300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THROUGH THE EVENING...THE TENNESSEE VALLEY WILL REMAIN IN A WARM... UNSTABLE AIRMASS. A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER THE MID-MISSISSIPPI VALLEY...AND FROM WESTERN TENNESSEE TO NORTH OF INTERSTATE 20 NEAR THE GEORGIA BORDER. MORE SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF THE TENNESSEE VALLEY THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. OTHER SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE MISSISSIPPI VALLEY REGION...AND MOVE ACROSS THE VALLEY DURING THE OVERNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE AREA WILL REMAIN IN THE WARM SECTOR THURSDAY WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. A COLD FRONT WILL PUSH INTO THE AREA ON FRIDAY...BRINGING AN INCREASED CHANCE FOR RAIN BUT ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON AND EVENING. RSB
In the hours before
Local storm report, Apr 19, 5:48 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
548 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL HANCEVILLE 34.06N 86.76W
04/19/2006 E0.88 INCH CULLMAN AL CO-OP OBSERVER
COOP OBSERVER REPORTED NICKLE HAIL COVERING THE GROUND.
&&
KWEBERLocal storm report, Apr 19, 6:03 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
603 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL HORTON 34.20N 86.30W
04/19/2006 E0.50 INCH MARSHALL AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN THE HORTON COMMUNITY.
&&
KWEBERLocal storm report, Apr 19, 6:31 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
631 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL FLINTVILLE 35.06N 86.42W
04/19/2006 E0.75 INCH LINCOLN TN NWS EMPLOYEE
PENNY HAIL REPORTED BY A NWS EMPLOYEE IN FLINTVILLE.
&&
KWEBERSpecial weather statement, Apr 19, 6:48 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 648 PM CDT WED APR 19 2006 ALZ008-200030- MARSHALL- 648 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 730 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF GUNTERSVILLE...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HYATT. HIGH POINT. ALBERTVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
Special weather statement, Apr 19, 6:51 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 651 PM CDT WED APR 19 2006 ALZ016-200030- CULLMAN- 651 PM CDT WED APR 19 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CULLMAN COUNTY UNTIL 730 PM CDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM AROUND WILBURN...MOVING EAST AT 15 MPH. UP TO DIME SIZE HAIL AND WINDS UP TO 50 MPH CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLONY. BLACK BOTTOM. HANCEVILLE. GARDEN CITY. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. DJN
Local storm report, Apr 19, 7:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
732 PM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL ARKADELPHIA 33.91N 86.96W
04/19/2006 E0.88 INCH CULLMAN AL EMERGENCY MNGR
NICKEL SIZE HAIL WAS REPORTED IN THE ARKADELPHIA
COMMUNITY.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:38 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 25 min |
| Apr 19, 7:44 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 22 min |
| Apr 19, 7:44 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 46 min |
| Apr 19, 7:55 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 50 min |
| Apr 19, 8:27 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 48 min |
| Apr 19, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 47 min |
| Apr 19, 11:13 PM CDT | Flash Flood Warning | HUN | Cullman | 6 hr |
| Apr 19, 11:52 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 38 min |
| Apr 20, 12:28 AM CDT | Severe Thunderstorm Warning | HUN | Morgan | 47 min |
| Apr 20, 8:04 AM CDT | Severe Thunderstorm Warning | HUN | Colbert | 41 min |
| Apr 20, 9:44 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 31 min |
| Apr 20, 10:07 AM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 20, 11:16 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 19 min |
| Apr 20, 2:40 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 50 min |
| Apr 20, 3:16 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 44 min |
| Apr 20, 3:28 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 33 min |
| Apr 20, 4:12 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 33 min |
| Apr 20, 4:35 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 25 min |
| Apr 20, 5:33 PM CDT | Flash Flood Warning | HUN | Cullman | 3 hr |
| Apr 20, 5:36 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 39 min |
| Apr 20, 5:38 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 52 min |
| Apr 20, 6:10 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 50 min |
| Apr 20, 6:14 PM CDT | Tornado Warning | HUN | Cullman, Morgan | 46 min |
| Apr 20, 6:27 PM CDT | Tornado Warning | HUN | Marshall | 33 min |
| Apr 20, 6:42 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 33 min |
| Apr 20, 6:58 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.